Alert archive / Florida / Flash Flood Watches in 2012
Flash Flood Watch 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood watch at Jun 9, 2012, 3:35 PM CDT for 8 counties in Florida; 5 counties in Alabama. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2012, 3:35 PM CDT (20:35 UTC)
- Expired
- Jun 11, 2012, 2:49 AM CDT
- In force
- 35 hr
- Issued by
- NWS Tallahassee, FL
- Flood severity
- None
Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Franklin County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
747 WGUS62 KTAE 092035 FFATAE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 435 PM EDT SAT JUN 9 2012 ...HEAVY RAINFALL OVER THE WESTERN FLORIDA PANHANDLE MAY LEAD TO SOME AREAS OF FLASH FLOODING... .A DEEP SOUTHERLY FEED OF TROPICAL MOISTURE STRETCHING BACK TO CENTRAL AMERICA AND THE EASTERN PACIFIC OCEAN WILL MAKE THE ATMOSPHERE VERY SUPPORTIVE OF THUNDERSTORMS AND RAIN BANDS THAT COULD PRODUCE VERY HIGH RAINFALL RATES. THIS COULD LEAD TO AREAS OF FLASH FLOODING...AND FLASH FLOODING HAS ALREADY BEEN OBSERVED TODAY JUST WEST IN AREAS LIKE PENSACOLA AND MOBILE ALABAMA. CURRENT INDICATIONS ARE THAT THE MOST PERSISTENT THUNDERSTORMS AND HEAVY RAIN BANDS WILL BE FOCUSED FROM PANAMA CITY AND TO THE WEST FROM THIS EVENING AND INTO SUNDAY MORNING. FLZ007>010-012-108-112-100900- /O.NEW.KTAE.FF.A.0001.120609T2035Z-120610T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-INLAND BAY- SOUTH WALTON-COASTAL BAY- INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...HUDSON...BONIFAY... CRYSTAL LAKE...CHIPLEY...FIVE POINTS...YOUNGSTOWN...FREEPORT... SANTA ROSA BEACH...PANAMA CITY...PARKER 335 PM CDT SAT JUN 9 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF THE FLORIDA PANHANDLE INCLUDING THE FOLLOWING COUNTIES...BAY...HOLMES...WALTON...AND WASHINGTON. * THROUGH SUNDAY AFTERNOON * HEAVY RAINFALL...WITH HOURLY RATES AROUND 2 INCHES AT TIMES...MAY LEAD TO AREAS OF FLASH FLOODING. * FLASH FLOODING WOULD BE MOST LIKELY IN URBAN AREAS AND CITIES AS WELL AS FLOOD PRONE LOCATIONS AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 08-LAMERS
4 follow-up statements
349 WGUS62 KTAE 100214 FFATAE FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 1014 PM EDT SAT JUN 9 2012 ...BRIEF LULL IN THE LATE EVENING AND EARLY MORNING MAY BE FOLLOWED BY ADDITIONAL THUNDERSTORMS AND HEAVY RAINFALL... .ALTHOUGH A FEW LIGHT SHOWERS REMAIN OVER THE WESTERN FLORIDA PANHANDLE...WE ARE GENERALLY EXPERIENCING A LULL IN RAIN LATE THIS EVENING. HOWEVER...ADDITIONAL RAIN AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TONIGHT IN OFFSHORE AREAS...AND THEN MOVE INTO THE FLORIDA PANHANDLE BEFORE SUNRISE AND INTO SUNDAY MORNING. THE AREA IS STILL ENGULFED IN AN AIR MASS WITH AN ABUNDANCE OF TROPICAL MOISTURE. THEREFORE...ANY RAIN BANDS OR THUNDERSTORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL RATES AND FLASH FLOODING. FLZ007>010-012-108-112-101200- /O.CON.KTAE.FF.A.0001.000000T0000Z-120610T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-INLAND BAY- SOUTH WALTON-COASTAL BAY- INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...HUDSON...BONIFAY... CRYSTAL LAKE...CHIPLEY...FIVE POINTS...YOUNGSTOWN...FREEPORT... SANTA ROSA BEACH...PANAMA CITY...PARKER 914 PM CDT SAT JUN 9 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF THE FLORIDA PANHANDLE INCLUDING THE FOLLOWING COUNTIES...BAY...HOLMES...WALTON...AND WASHINGTON. * THROUGH SUNDAY AFTERNOON * ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING LATE TONIGHT AND INTO SUNDAY MORNING MAY PRODUCE HEAVY RAINFALL RATES THAT COULD LEAD TO FLASH FLOODING. * FLASH FLOODING WOULD BE MOST LIKELY IN URBAN AREAS AND CITIES AS WELL AS FLOOD PRONE LOCATIONS AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 08-LAMERS
290 WGUS62 KTAE 100739 FFATAE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 339 AM EDT SUN JUN 10 2012 ...SHOWERS AND THUNDERSTORMS EXPECTED TO PRODUCE LOCALLY HEAVY RAINFALL ONCE AGAIN TODAY... .ADDITIONAL SHOWERS AND THUNDERSTORMS ARE DEVELOPING THIS MORNING ACROSS THE NORTH CENTRAL GULF AND SOUTHWEST ALABAMA. THIS DEVELOPMENT IS EXPECTED TO EXTEND EAST INTO THE FLORIDA PANHANDLE BEFORE SUNRISE AND CONTINUE THROUGH THE DAY. THE AREA IS STILL ENGULFED IN AN AIR MASS WITH AN ABUNDANCE OF TROPICAL MOISTURE. THEREFORE...ANY RAIN BANDS OR THUNDERSTORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL RATES AND FLASH FLOODING. FLZ007>010-012-108-112-110000- /O.EXT.KTAE.FF.A.0001.000000T0000Z-120611T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-INLAND BAY- SOUTH WALTON-COASTAL BAY- INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...HUDSON...BONIFAY... CRYSTAL LAKE...CHIPLEY...FIVE POINTS...YOUNGSTOWN...FREEPORT... SANTA ROSA BEACH...PANAMA CITY...PARKER 239 AM CDT SUN JUN 10 2012 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF FLORIDA AND NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS...IN FLORIDA...CENTRAL WALTON...HOLMES... INLAND BAY...INLAND WALTON AND WASHINGTON. IN NORTHWEST FLORIDA...COASTAL BAY AND SOUTH WALTON. * THROUGH THIS EVENING. * ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING TODAY MAY PRODUCE HEAVY RAINFALL RATES THAT COULD LEAD TO FLASH FLOODING. * FLASH FLOODING WOULD BE MOST LIKELY IN URBAN AREAS AND CITIES AS WELL AS FLOOD PRONE LOCATIONS AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 18-WOOL
961 WGUS62 KTAE 101711 FFATAE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 111 PM EDT SUN JUN 10 2012 ...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE LOCALLY HEAVY RAINFALL THROUGH MONDAY MORNING... .ADDITIONAL SHOWERS AND THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON ACROSS THE NORTH CENTRAL GULF...SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE AND WESTERN MOST BIG BEND. THIS DEVELOPMENT IS EXPECTED TO EXTEND EAST INTO THE WESTERN BIG BEND OVERNIGHT. THE AREA IS STILL ENGULFED IN AN AIR MASS WITH AN ABUNDANCE OF TROPICAL MOISTURE. THEREFORE...ANY RAIN BANDS OR THUNDERSTORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL RATES AND FLASH FLOODING. THEREFORE THE FLASH FLOOD WATCH WAS EXPANDED IN BOTH AREA AND IN TIME. ALZ065>069-FLZ011-013>015-026-114-115-111115- /O.EXB.KTAE.FF.A.0001.000000T0000Z-120611T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-JACKSON-CALHOUN-INLAND GULF- INLAND FRANKLIN-LIBERTY-COASTAL GULF-COASTAL FRANKLIN- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...MARIANNA...GRACEVILLE... MALONE...SNEADS...BLOUNTSTOWN...WHITE CITY...WEWAHITCHKA... SWEETWATER...PORT SAINT JOE...APALACHICOLA...CARRABELLE 111 PM EDT SUN JUN 10 2012 /1211 PM CDT SUN JUN 10 2012/ ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHEAST ALABAMA AND FLORIDA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST ALABAMA...COFFEE...DALE...GENEVA...HENRY AND HOUSTON. IN FLORIDA...CALHOUN...COASTAL FRANKLIN...COASTAL GULF...INLAND FRANKLIN...INLAND GULF...JACKSON AND LIBERTY. * THROUGH MONDAY MORNING * ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING MAY PRODUCE HEAVY RAINFALL RATES THAT COULD LEAD TO FLASH FLOODING. * FLASH FLOODING WOULD BE MOST LIKELY IN URBAN AREAS AND CITIES AS WELL AS FLOOD PRONE LOCATIONS AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FLZ007>010-012-108-112-111115- /O.EXT.KTAE.FF.A.0001.000000T0000Z-120611T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-INLAND BAY- SOUTH WALTON-COASTAL BAY- INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...HUDSON...BONIFAY... CRYSTAL LAKE...CHIPLEY...FIVE POINTS...YOUNGSTOWN...FREEPORT... SANTA ROSA BEACH...PANAMA CITY...PARKER 1211 PM CDT SUN JUN 10 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF FLORIDA AND NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS...IN FLORIDA...CENTRAL WALTON...HOLMES... INLAND BAY...INLAND WALTON AND WASHINGTON. IN NORTHWEST FLORIDA...COASTAL BAY AND SOUTH WALTON. * THROUGH MONDAY MORNING * ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING MAY PRODUCE HEAVY RAINFALL RATES THAT COULD LEAD TO FLASH FLOODING. * FLASH FLOODING WOULD BE MOST LIKELY IN URBAN AREAS AND CITIES AS WELL AS FLOOD PRONE LOCATIONS AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ BLOCK
245 WGUS62 KTAE 110749 FFATAE FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 349 AM EDT MON JUN 11 2012 ...FLASH FLOOD WATCH IS CANCELLED... ALZ065>069-FLZ007>015-026-108-112-114-115-110900- /O.CAN.KTAE.FF.A.0001.000000T0000Z-120611T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-LIBERTY-SOUTH WALTON-COASTAL BAY-COASTAL GULF- COASTAL FRANKLIN- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS... HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS... MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN... BLOUNTSTOWN...WHITE CITY...WEWAHITCHKA...SWEETWATER...FREEPORT... SANTA ROSA BEACH...PANAMA CITY...PARKER...PORT SAINT JOE... APALACHICOLA...CARRABELLE 349 AM EDT MON JUN 11 2012 /249 AM CDT MON JUN 11 2012/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST ALABAMA AND FLORIDA HAS BEEN CANCELLED. ALTHOUGH HEAVY RAIN IS STILL POSSIBLE TODAY...CONDITIONS NO LONGER APPEAR FAVORABLE FOR SIGNIFICANT FLOODING. $$ FOURNIER
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood watch went out at Jun 9, 2:00 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 9, 2:00 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 PM EDT Sat Jun 9 2012 ...Heavy Rain Possible This Weekend... ...Severe Storm Threat Mainly Coast FL This Evening... .SYNOPSIS... Radar indicates sct shwrs and isold storms over land. It also shows a large area of rain with embedded storms over waters will onshore SW-NE later today into tonight. A few of these marine storms may generate a brief waterspout or a tornado. AT UPPER LEVELS... The large scale longwave pattern is highlighted in Nrn stream by trough over Wrn states, ridge over Cntrl and Ern states and trough across extreme Wrn Atlc. Srn stream highlighted by weak troughing West Coast and Desert SW, ridging Srn Plains, trough/low over Wrn Gulf and ridge over Ern states to extreme Wrn Atlc. Of particular local concern is upper low that continues to spin over the upper TX coast/Wrn Gulf of Mex. Ahead of this low, WAA/moisture transport will increase thru the period as a very moist S/SW flow continues to spread plume of deep layer Gulf moisture N/NE across the Gulf. The 12Z KTAE sounding showed the PW was 2.10 inches. Low is forecast to open up into a short wave trough towards LWR MS Valley beginning tonight while weak H5 impulse slowly meanders NEWD. Both begin phasing with energy moving Ewd across the Nrn Plains Sun night. System then inches slowly EWD into OH Valley and weakens some further phasing with energy moving ewd over Mid MS Valley and upper Midwest on Monday with trough axis from TN Valley to over our extreme WRN zones by afternoon with an enhancement of deep onshore flow downstream of system. On Tues, trough axis lifts NEWD with axis across extreme NE Gulf states with deeper moisture lifting accordingly before axis exits to adjacent Atlc before sundown. AT LOWER LEVELS... The local area remains between high centered off the Carolina coast with ridge swd along Ern seaboard down to Cuba and a trough of low pressure over the WRN Gulf. A quasi-stationary front extends W-E from low TX/LA coast ESE across N FL. These features are acting in concert to pull moisture rich tropical air northward into the region. The low level flow/WAA will continue to strengthen is association with above elongating upper low/trough and the short term promises to be a washout. The front is expected to lift WNW-ESE and N of FL/GA/AL line overnight with increasing CWA in warm sector. Abundant moisture and lift will continue to generate numerous showers and isolated thunderstorms, especially over the Panhandle and adjacent waters. Beyond tonight, the warm front will pivot progressively NNE of the area becoming increasingly absorbed by synoptic scale SLY flow. On Monday into Tuesday, frontal remnant lifts into S/Cntrl GA and weakens as it comes into contact with sagging SE High and POPs begin to slowly decrease from S-N. Still, CWA remains on E or wet side of upper trough axis with high PWATS. i.e. Panama City GFS model sounding shows above 2 inches of PWAT until Mon morning and over 1.75 inches thru Tues. New HI RES guidance keeps us socked in thru its total run of 36hrs. So high POPs and locally heavy rainfall a good bet thru period. Mid-Level lapse rates/shear will not be impressive during these periods. Nevertheless, with high CAPE values and moist low boundary layer and enhanced low level shear near warm front may support low level storm rotation. So we could see isolated strong to severe storms with damaging winds and perhaps a tornado or waterspout tonight into Sunday. && .SHORT TERM (This Evening through Tuesday)... NAM run not available so forecast focused on GFS model. Tonight...Very moist air aided by isentropic lift with PW well over 2 inches is forecast to push north across the region as the boundary gradually lifts north as a warm front. The deep layer trough to the west will drift slowly northeast and there will be some DPVA to enhance lift as well. 70-50% NW-SE POP gradient. Widespread 1 to 2 inch rainfall totals are forecast thru sunrise. Highest rainfall totals are expected to be south and west of Tallahassee. Because the large area of rain is likely to be ongoing along and north of the front, any supercells that develop will probably become quickly elevated as they move inland, greatly reducing the tornado threat inland. CWA will be monitored in case a flood watch is necessary. Lows around 70. Sunday...80-50% NW-SE POP gradient. We are still seeing a swell component in the buoy data and there have been a couple of fatalities in the surf this week. With the beach agencies continuing to report hazardous conditions, a high risk of rip currents remains possible. Highs mid-upper 80s. Monday...60-30% N-SE POP gradient daytime, 50-30% at night. Highs 85 coast to 90 S/Cntrl Ga. Lows around 70 inland to mid 70s coast. Tuesday...50-40% N-SE POP gradient. Highs upper 80s coast to 90 inland. && .LONG TERM (Tuesday night through next Saturday)... The extended range forecast is based heavily on the ECMWF. POPs will be a concern for the entirety of the long term as a frontal boundary approaches the forecast area and then stalls out. This will bring rainy conditions with a chance of thunderstorms each day. && .MARINE... The gradient is forecast to remain tight with local area in between ridging along east coast and low over wrn gulf. this low is forecast to build north and tighten local gradient. Winds and seas are expected to reach exercise caution levels west of Apalachicola into Sunday. A ridge of high pressure will build over the waters early next week allowing winds and seas to return to more seasonable levels. The onshore winds will veer to the west by Wednesday as a front approaches from the north. && .HYDROLOGY...Blend of GFS/EURO AND UKMET show widespread 1 to 2.5 inches with isold 4 inches thru 24 hrs. Expect total event rainfall totals to range from 2 to 4 inches areawide with locally higher amounts possible. A widespread flooding event is not anticipated, however urban areas may experience minor flooding over the next few days. Still there is a possibility that locations especially along the FL Panhandle could get multiple rounds of heavy rain where the best threat of flooding is expected and this area will be closely monitored. && .AVIATION... MVFR conditions are likely across the area as a warm front lifts northward and brings moist tropical conditions into the area. Rain with some embedded thunder is expected to affect all TAF sites at various points through the period. Brief reductions to IFR are expected with any thunderstorms. && .FIRE WEATHER... Red flag criteria will not be met over the next week as relative humidity values remain well above critical levels. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 71 88 73 90 72 / 70 70 40 50 40 Panama City 73 85 75 85 74 / 70 70 40 50 40 Dothan 71 85 72 86 71 / 70 80 50 60 40 Albany 71 86 71 87 71 / 70 70 60 60 50 Valdosta 70 88 71 90 71 / 60 60 50 50 30 Cross City 72 89 72 90 71 / 50 50 30 30 30 Apalachicola 73 85 76 85 75 / 70 70 30 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && BLOCK/DVD/GUBA
Hazardous weather outlook, Jun 9, 3:56 AM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 456 AM EDT SAT JUN 9 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-100900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 456 AM EDT SAT JUN 9 2012 /356 AM CDT SAT JUN 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... PERIODS OF HEAVY RAIN ARE EXPECTED TODAY. RAINFALL TOTALS OF 1 TO 2 INCHES WILL BE COMMON WITH ISOLATED TOTALS OF 4 INCHES POSSIBLE. AREAS THAT SEE THE HIGHER AMOUNTS WILL SEE NUISANCE FLOODING OF POOR DRAINAGE AREAS. HOWEVER...THE THREAT FOR LARGE SCALE FLOODING DOES NOT APPEAR SUFFICIENT TO WARRANT A FLOOD WATCH AT THIS TIME. AN ISOLATED TORNADO CANNOT BE RULED OUT NEAR THE COAST IN ANY OF THE HEAVIER SHOWERS AND STORMS THAT DEVELOP ROTATION JUST NORTH OF A WARM FRONT THAT WILL LIFT ACROSS THE REGION. WINDS OVER THE MARINE AREAS WILL PICK UP TO CAUTIONARY LEVELS ACROSS THE WATERS SOUTH OF THE PANHANDLE. FINALLY...THE RISK FOR RIP CURRENTS REMAINS HIGH ALONG THE FLORIDA PANHANDLE BEACHES...MAINLY FROM PANAMA CITY WEST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... RAIN CHANCES WILL REMAIN ELEVATED INTO MONDAY BEFORE RETURNING TO MORE SEASONAL LEVELS FOR THE REMAINDER OF THE WORK WEEK. SUFFICIENT SHEAR AND INSTABILITY WILL BE IN PLACE FOR ISOLATED STRONG TO SEVERE STORMS ON SUNDAY AND MONDAY. HEAVY RAIN WILL ALSO REMAIN A POSSIBILITY ON BOTH DAYS. .SPOTTER INFORMATION STATEMENT... GENERAL SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF WARNINGS ARE ISSUED FOR THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 18-WOOL
In the hours before
Local storm report, Jun 9, 1:06 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
206 PM EDT SAT JUN 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM WATER SPOUT 2 ESE ST GEORGE ISLAND 29.71N 84.72W
06/09/2012 GMZ755 FL PARK/FOREST SRVC
SAINT GEORGE ISLAND STATE PARK OFFICIALS REPORTED A
WATERSPOUT JUST OFFSHORE OF THE PARK.
&&
DVDLocal storm report, Jun 9, 2:10 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
310 PM EDT SAT JUN 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM MARINE TSTM WIND 18 S ST GEORGE ISLAND 29.41N 84.86W
06/09/2012 M40 MPH GMZ755 FL MESONET
35 KNOT WIND GUST MEASURED AT THE C-TOWER OFFSHORE.
&&
08-LAMERSLocal storm report, Jun 9, 2:53 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
353 PM EDT SAT JUN 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST 2 E ALLIGATOR POINT 29.90N 84.36W
06/09/2012 M41.00 MPH FRANKLIN FL MESONET
GUST OF 41 MPH MEASURED AT A PRIVATE WEATHER STATION NEAR
ALLIGATOR POINT. WUNDERGROUND IDENTIFIER KFLALLIG3.
0349 PM TSTM WND GST 2 SSE BALD POINT 29.92N 84.33W
06/09/2012 M39.00 MPH FRANKLIN FL MESONET
39 MPH GUST MEASURED ON A PRIVATE WEATHER STATION NEAR
BALD POINT. WUNDERGROUND IDENTIFIER KFLALLIG2.
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:16 AM CDT | Special Marine Warning | TAE | 44 min | |
| Jun 9, 2:55 AM CDT | Rip Current Statement | TAE | Bay, Walton | 40 hr |
| Jun 9, 7:10 AM CDT | Special Marine Warning | TAE | 50 min | |
| Jun 9, 7:54 AM CDT | Special Marine Warning | TAE | 81 min | |
| Jun 9, 12:30 PM CDT | Special Marine Warning | TAE | 60 min | |
| Jun 9, 12:59 PM CDT | Special Marine Warning | TAE | 31 min | |
| Jun 9, 1:22 PM CDT | Special Marine Warning | TAE | 53 min | |
| Jun 9, 2:10 PM CDT | Special Marine Warning | TAE | 95 min | |
| Jun 9, 4:21 PM CDT | Special Weather Statement | TAE | Holmes | 39 min |
| Jun 9, 6:18 PM CDT | Special Marine Warning | TAE | 57 min | |
| Jun 9, 4:53 PM CDT | Special Weather Statement | TAE | Geneva | 52 min |
| Jun 9, 4:59 PM CDT | Areal Flood Advisory | TAE | Geneva | 3 hr |
Nearby
Flash Flood Watches in Florida, 2012Flash Flood Watches in Alabama, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.